Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 196, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 3, 2017, 6:41 PM CDT for 4 counties in Texas. It was in force for 82 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2017, 6:41 PM CDT (23:41 UTC)
- Expired
- Jul 3, 2017, 8:03 PM CDT
- In force
- 82 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 143 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 6:43 PM CDT | TSTM WND GST 70 | 5 Nw Canadian, TX | WIND SPEEDS UP TO 70 MPH. |
| Jul 3, 6:44 PM CDT | TSTM WND GST 58 | 6 E Canadian, TX | |
| Jul 3, 6:45 PM CDT | TSTM WND DMG | 6 Nw Canadian, TX | LARGE TREE BRANCHES DOWN DUE TO THUNDERSTORM WINDS. |
| Jul 3, 7:24 PM CDT | TSTM WND GST 62 | 6 E Canadian, TX | THUNDERSTORM WIND GUST MEASURED UP TO 62 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 3:24 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Jul 3, 5:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -324 J/kg
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
596
WUUS54 KAMA 032341
SVRAMA
TXC211-295-357-393-040115-
/O.NEW.KAMA.SV.W.0196.170703T2341Z-170704T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
641 PM CDT MON JUL 3 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southern Lipscomb County in the Panhandle of Texas...
Northeastern Roberts County in the Panhandle of Texas...
Hemphill County in the Panhandle of Texas...
Southeastern Ochiltree County in the Panhandle of Texas...
* Until 815 PM CDT
* At 640 PM CDT, a severe thunderstorm was located 7 miles north of
Canadian, moving southeast at 10 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Canadian, Higgins, Glazier and Lake Marvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3591 10072 3618 10060 3614 10000 3571 10000
TIME...MOT...LOC 2340Z 292DEG 10KT 3601 10043
HAIL...2.00IN
WIND...60MPH
$$
Ward3 follow-up statements
883
WWUS54 KAMA 032351
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
651 PM CDT MON JUL 3 2017
TXC211-295-357-393-040115-
/O.CON.KAMA.SV.W.0196.000000T0000Z-170704T0115Z/
Lipscomb TX-Roberts TX-Hemphill TX-Ochiltree TX-
651 PM CDT MON JUL 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN LIPSCOMB...NORTHEASTERN ROBERTS...HEMPHILL AND
SOUTHEASTERN OCHILTREE COUNTIES...
At 650 PM CDT, a severe thunderstorm was located 6 miles north of
Canadian, moving east at 10 mph.
HAZARD...Two inch hail and 70 mph wind gusts. A wall cloud has also
been observed with this storm near Canadian.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Canadian, Higgins, Glazier and Lake Marvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3591 10072 3618 10060 3614 10000 3571 10000
TIME...MOT...LOC 2350Z 292DEG 10KT 3600 10040
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$
Ward509
WWUS54 KAMA 040047
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
747 PM CDT MON JUL 3 2017
TXC295-357-040057-
/O.CAN.KAMA.SV.W.0196.000000T0000Z-170704T0115Z/
Lipscomb TX-Ochiltree TX-
747 PM CDT MON JUL 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LIPSCOMB AND
SOUTHEASTERN OCHILTREE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas. A severe thunderstorm watch also remains in
effect until 100 AM CDT for the Panhandle of Texas.
LAT...LON 3571 10000 3591 10072 3606 10066 3605 10000
TIME...MOT...LOC 0047Z 325DEG 30KT 3568 10013
$$
TXC211-393-040115-
/O.CON.KAMA.SV.W.0196.000000T0000Z-170704T0115Z/
Roberts TX-Hemphill TX-
747 PM CDT MON JUL 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN ROBERTS AND HEMPHILL COUNTIES...
At 747 PM CDT, a severe thunderstorm was located 5 miles north of
Allison, or 21 miles southeast of Canadian, moving southeast at 35
mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Canadian, Glazier and Lake Marvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3571 10000 3591 10072 3606 10066 3605 10000
TIME...MOT...LOC 0047Z 325DEG 30KT 3568 10013
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
Ward432
WWUS54 KAMA 040103
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
803 PM CDT MON JUL 3 2017
TXC211-393-040111-
/O.CAN.KAMA.SV.W.0196.000000T0000Z-170704T0115Z/
Roberts TX-Hemphill TX-
803 PM CDT MON JUL 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROBERTS AND
HEMPHILL COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled. However, a severe
thunderstorm warning is still in effect for portions of Roberts,
Hemphill, Gray and Wheeler Counties.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas. A severe thunderstorm watch also remains in
effect until 100 AM CDT for the Panhandle of Texas.
LAT...LON 3571 10000 3591 10072 3606 10066 3605 10000
TIME...MOT...LOC 0059Z 292DEG 10KT 3567 10009
$$
WardWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:10 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 3, 4:10 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 410 PM CDT Mon Jul 3 2017 .DISCUSSION... No major changes to the forecast. Severe thunderstorms expected this evening across eastern sections where unstable airmass continues to warm. Weak northwest flow aloft expected to continue through Tuesday night . Have expanded chances for afternoon thunderstorms to include western sections on Tuesday where axis of higher instability expected to set up. Thunderstorms expected to continue into Tuesday evening. Flow aloft expected to become north and northeast Wednesday through Thursday, limiting potential for thunderstorms to move in from the higher terrain. Have introduced slight chance of thunderstorms Wednesday afternoon across southern sections where slightly higher instability and upslope flow expected to be positioned. Weak northwest flow aloft expected to resume Friday, with low thunderstorm pops included for Friday night through Saturday night. Cockrell && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 65 92 67 93 67 / 30 20 20 20 5 Beaver OK 63 92 69 95 68 / 40 10 20 5 0 Boise City OK 60 93 63 93 65 / 20 20 20 10 0 Borger TX 68 95 68 97 70 / 30 10 20 10 5 Boys Ranch TX 66 95 67 97 67 / 20 10 30 20 5 Canyon TX 64 93 67 94 67 / 30 20 30 20 5 Clarendon TX 66 91 70 90 69 / 40 20 30 20 10 Dalhart TX 63 95 64 96 65 / 20 20 30 10 0 Guymon OK 62 94 66 96 68 / 30 10 20 5 0 Hereford TX 64 94 66 95 66 / 30 20 30 20 5 Lipscomb TX 65 91 68 95 68 / 50 20 20 20 5 Pampa TX 66 92 68 94 67 / 30 20 20 20 5 Shamrock TX 67 92 70 93 69 / 50 20 30 20 5 Wellington TX 69 94 70 92 71 / 50 20 30 20 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 07/03
Hazardous weather outlook, Jul 3, 5:20 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 520 PM CDT Mon Jul 3 2017 OKZ001>003-TXZ001>020-041115- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 520 PM CDT Mon Jul 3 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Isolated to scattered thunderstorms are expected this evening across the Texas and Oklahoma Panhandles. Some storms are expected to become strong to severe with hail up to 2 inches in diameter and damaging winds up to 70 MPH will be possible. Locally heavy rains will likely occur, possibly leading to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible for various portions of the Panhandles Tuesday through Wednesday, and then again Friday night through Saturday night. Some storms Tuesday could become strong to marginally severe, producing one inch hail and 60 MPH gusts. Otherwise, the threat for organized severe weather will be low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Cockrell
In the hours before
Special weather statement, Jul 3, 5:10 PM CDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Amarillo TX 510 PM CDT MON JUL 3 2017 TXZ016-032315- Deaf Smith TX- 510 PM CDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEAF SMITH COUNTY UNTIL 615 PM CDT... At 510 PM CDT, Doppler radar was tracking a strong thunderstorm near Bootleg, or 10 miles north of Friona, moving east at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Bootleg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3475 10286 3485 10288 3496 10251 3475 10245 TIME...MOT...LOC 2210Z 258DEG 9KT 3478 10278 Ward
Local storm report, Jul 3, 5:31 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
531 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL BOOTLEG 34.83N 102.81W
07/03/2017 M1.75 INCH DEAF SMITH TX EMERGENCY MNGR
&&
EVENT NUMBER AMA1700753
EALocal storm report, Jul 3, 5:41 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
541 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST LIPSCOMB 36.23N 100.27W
07/03/2017 E60 MPH LIPSCOMB TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1700754
EALocal storm report, Jul 3, 6:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
621 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND GST 8 NNW HEREFORD 34.93N 102.45W
07/03/2017 E60 MPH DEAF SMITH TX TRAINED SPOTTER
STORM SPOTTER ESTIMATED THUNDERSTORM WIND GUSTS AROUND
60 MPH.
&&
EVENT NUMBER AMA1700755
BIEDASpecial weather statement, Jul 3, 6:27 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Amarillo TX 627 PM CDT MON JUL 3 2017 OKZ003-TXZ004-005-040000- Beaver OK-Ochiltree TX-Lipscomb TX- 627 PM CDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BEAVER... NORTHWESTERN LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES UNTIL 700 PM CDT... At 626 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles northeast of Perryton, moving east at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Perryton and Booker. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A severe thunderstorm watch remains in effect until 1100 PM CDT for the Panhandle of Oklahoma...and the Panhandle of Texas. A severe thunderstorm watch also remains in effect until 100 AM CDT for the Panhandle of Texas. LAT...LON 3636 10085 3654 10084 3655 10040 3628 10043 TIME...MOT...LOC 2326Z 274DEG 11KT 3644 10076 Ward
Local storm report, Jul 3, 6:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 3 ESE WILDORADO 35.20N 102.19W
07/03/2017 E1.00 INCH OLDHAM TX TRAINED SPOTTER
ESTIMATED DIME TO QUARTER SIZED HAIL FALLING AT THIS
TIME.
&&
EVENT NUMBER AMA1700756
BIEDAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:37 PM CDT | Special Weather Statement | AMA | Hartley, Moore | 38 min |
| Jul 2, 8:19 PM CDT | Special Weather Statement | AMA | Hartley | 41 min |
| Jul 2, 8:32 PM CDT | Special Weather Statement | AMA | Potter | 43 min |
| Jul 2, 8:54 PM CDT | Special Weather Statement | AMA | Potter, Randall | 66 min |
| Jul 2, 9:02 PM CDT | Special Weather Statement | AMA | Oldham | 43 min |
| Jul 2, 9:59 PM CDT | Special Weather Statement | AMA | Potter | 46 min |
| Jul 2, 10:39 PM CDT | Special Weather Statement | AMA | Randall | 51 min |
| Jul 2, 10:50 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Jul 2, 11:50 PM CDT | Special Weather Statement | AMA | Randall | 55 min |
| Jul 3, 1:15 AM CDT | Special Weather Statement | AMA | Randall | 45 min |
| Jul 3, 4:08 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 82 min |
| Jul 3, 4:39 PM CDT | Special Weather Statement | AMA | Roberts | 36 min |
| Jul 3, 5:06 PM CDT | Special Weather Statement | AMA | Dallam, Hartley | 54 min |
| Jul 3, 5:10 PM CDT | Special Weather Statement | AMA | Deaf Smith | 65 min |
| Jul 3, 5:19 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 86 min |
| Jul 3, 5:26 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 94 min |
| Jul 3, 6:21 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 54 min |
| Jul 3, 6:27 PM CDT | Special Weather Statement | AMA | Ochiltree | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.